|Increasing IL-2 sensitivity?
Mar 30, 2004
I have been in the drug arm of the old SILCAAT study since June 2001. I started at 4.5 MIU IL-2, went to 6 MIU and progressed to cycles with 7.5 MIU before we got significant CD4 increases. I have now been through 10 cycles and the last two have been very difficult, with high temperatures (up to 104) and major fatigue by day 5 of the cycle. Recently, I had to ask to reduce the dose the last day of my last cycle. My body seems to recognize IL-2 more quickly and the side effects seem to be more pronounced at 7.5 MIU. Is there any evidence that the body grows increasingly sensitive or allergic to IL-2 over time? My study target, at which I have to do cycles of the drug, is being raised by NIH and I am fearful that I will now have to cycles more often. Should I consider dropping out? Overall my counts have risen from an average of about 250 to more 500 to 600 a month after a cycle and the period between cycles is usually a little over a year to eight months or a little more.
Response from Dr. Conway
Your question is very interesting. It sounds as if you are responding to the IL-2, based on your CD4 count, which is the main measure of response. Further, maintaining such a high CD4 count over time (for as long as 12 months between IL-2 doses) is excellent.
Now, as for your side effects, you may well have developed anti-IL-2 antibodies, and this can be measured. Over time, your body can recognize the IL-2 as foreign and react to it.
What to do about it? Speak to whoever is running the SILCAAT study at your center, as there are clear provisions in the protocol both to measure anti-IL-2 antibodies and to deal with the situation you describe.
cd4 woun't rise above 75
- What Percentage Of Men Become Infected With Chlamydia And Have No Symptoms?
- What Kind Of Skin Problems Can You Have If You Have Gonorrhea?
- What Is The Difference Between Genital Warts And Genital Herpes?
- What Damage Can Chlamydia Do To Your Body?
- Viral Infection Throat And Shingles
- Symptoms Of Gonorrhea In Your Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.